T4 likely the solution but a couple of side effects :-)

Having gone a few years with no T4 in system and some horrible new symptoms, I worked out likely to be lack of T4 so have started taking it the past few weeks. I think it will take a while and my thyroid really hurt the first few days for some reason but apart from that, there's enough little glimpses of improvements to think this was the definitely the case - phew. Memory's not dropping half as much and pupils are dilating perfectly on a permanent basis now and a few other bits like actually wanting to talk to people lol!

If it continues going this way, at some point I will write about all the symptoms I was having and the changes since for anyone to read in the future as might be useful for someone else in my position.

However, my heart rate has continued to rise each day now just over 100 resting which has never occurred with hyper/hypo symptoms before and I'm having a lot of stiffness/pain in my back which seems to get worse each day that I take the T4. Doesn't feel quite like a mechanical back issue which I haven't had for a long time either and not a major block as would rather have brain function with these issues over the opposite any day lol!

I'm sure I read something about Teva having some sort of side effects at some point, is this what people had? The ones I have is Teva 25mcg but I have nothing to compare it too as haven't taken levo for a very long time. Saw a post suggesting acacia but that's in my T3 too and never had a problem there. Do you think I should try another type or any other suggestions?

Thanks in advance :-)

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Saggyuk,

    The only way to tell is to try another make. Other 25mcg makes are Mercury Pharma and Wockhardt. Ask for a different make to be dispensed when you take your next prescription in.

  • Hi Saggyuk

    I've been on levo 125mg / day for 3o years. Actavis for as long as I can remember. My chemist recently randomly gave me teva. Within a week my anxiety was astronomical. Sorry don't do heart rates. Second week bad aches and pains started along with swinging between constipation and the other. My urine also went illuminous yellow and I generally started to feel quite unwell. Third week the pain in my joints was bad, especially my knees. Walking up stairs was agony and by the time I got to the top I felt like collapsing and needed to lie down.

    All of this was a massive change in my symptoms and the way I felt. Personally I'd change from teva to another brand ASAP. Just 3 days after I changed I felt a whole lot better 👍

  • Okay Thanks, will go talk to chemist tomorrow. It's the kind of pain I've had before when something bugs my kidneys which is why I questioned the teva as the only new thing although cannot in the life of me work out what's in it that would do that???

  • Ah just worked it out - just saw mannitol - which is a sweetner - by body reacts badly to any sweetner including ones from natural sources like stevia and just saw this:

    Mannitol is a type of sugar alcohol which is also used as a medication.[1][2] As a sugar, it is often used as a sweetener in diabetic food, as it is poorly absorbed from the intestines.[1] As a medication, it is used to decrease high pressures in the eyes, seen in glaucoma, and to lower increased intracranial pressure.[3][2] Medically, it is given by injection. Effects typically begin within 15 minutes and last up to 8 hours.[4]

    Common side effects from medical use include electrolyte problems and dehydration.[4] Other serious side effects may include worsening heart failure and kidney problems.[4][2] It is unclear if use is safe in pregnancy. Mannitol is in the osmotic diuretic family of medications and works by pulling fluid from the brain and eyes.[4]

    It has another additive as well and I normally avoid these things - why they have to add so much crap in these things :-/

  • No pretence at understanding. But I am not at all convinced that it is simply one ingredient, or even combinations of ingredients.

    I suspect that many of us could take each and every one of the ingredients separately without any issues. For example, another medicine that contains acacia powder, or magnesium stearate.

    My suggestion is that it is impurities and/or degradation products. Maybe levothyroxine actually chemically reacts with other ingredients and forms compounds which affect some of us?

    Another thought is that somehow the ingredients of the tablets changes how our microbiomes react to levothyroxine? So our reactions depend on what we have in our guts. This thought pushes me to question the whole idea of oral delivery of thyroid hormones. I'd love to see some decent research that compared injections, or implantable pumps, or inhalable aerosols, or anything else.

    Interesting that only in recent years we have seen Tirosint, Liotir and even WP Thyroid - three new formulations that expressly try to reduce the number of other ingredients. I don't think they were developed without some perception of a need.

    (I know that I am very much happier on some levothyroxine tablets than others. But the effects I notice are nothing compared to what so many others report.)

  • I know and I would normally agree lol - but I'm really not sensitive to many things and the only other med I've had issues with was a topical antibiotic after a biopsy - kidneys again. The one thing that sends my body crazy is any form is sweetners. When I tried various things over the years in a cup of tea, or diet sodas, or my daughters calpol, I immediately feel sick and weird and whenever I get this reaction, I look at the label and it always has sweetners. I had a hartleys jelly pot the other day after eating them for a long time and within ten minutes, my mouth was tingling, my lips were numb and I felt nauseous - looked at the pot and they had changed the recipe and added steviol. Normally, I know straight away as react so badly but I'm assuming it's in much lower quantity than all the above so a more gradual effect possibly. For me this makes sense as it's the one thing I'm not good with (apart from gluten and sugary alchopops lol) :-)

    I'm assuming, they're using it as an alternative to lactose - but I've never had a problem with that lol!

    Well either way, I'll give another one a go, I'm convinced now as it's just getting worse and worse - my knees are aching now lol :-)

  • hmmm, I just checked and the B12 that I reported a really bad reaction to a couple of months ago and gave up on also has mannitol in too??????

    The other things I was taking like the vit d does not

  • Yes, I do agree with the possible need of non oral delivery of administering thyroid hormone, especially with all the gut issues. I've mentioned a few times before, on gluten trials and without changes to my medication dose, my tsh rose to 30-50 after six weeks (four gluten trials and tested before and after each one) and took three months to normalise again after. This really surprised the endo and who knows what other issues are effecting the uptake of it in other people. They certainly appear to prefer a more direct route for many other similar meds.

    Actually, having had a very very brief look at the few foods I actively avoid or make me react in such a way (not incl gluten), I can see they initially appear to belong to certain similar groups that are broken down in the body in certain ways into similar things lol. So I suppose I should be asking why and which part of it is my issue - but that is for another year when I've finished reading up on other stuff :-)

  • Okay, so just spoke to the pharmacist and have gotten Wockhardt. It does have sucrose in but will give these a go and see if it calms down :-)

You may also like...